ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Large Distinct Diffusivity in Binary Mixtures Confined to Zeolite NaY

Kamala, CR and Ayappa, KG and Yashonath, S (2005) Large Distinct Diffusivity in Binary Mixtures Confined to Zeolite NaY. In: The Journal of Physical Chemistry B, 109 (47). pp. 22092-22095.

[img] PDF
Large_Distinct_Diffusivity_in_Binary_Mixtures_Confined_to_Zeolite_NaY.pdf - Published Version
Restricted to Registered users only

Download (202kB) | Request a copy
Official URL: http://pubs.acs.org/doi/abs/10.1021/jp0548321


Mutual diffusion coefficients have been computed from molecular dynamics simulation of two different binary mixtures confined to zeolite NaY. In one of these mixtures, where one component is from the linear regime and the other from the anomalous regime of the levitation effect [S. Yashonath, P. Santikary, J. Phys. Chem.,1994, 98, 6368], the magnitude of distinct diffusivity, $D_d$, is unusually large and comparable to the mixture self-diffusivity $D_s$. Distinct van Hove correlations suggest that the large $D_d$ seems to arise from the presence of distinct physisorption sites for the two components. The contribution from $D_d$ might be important for achieving good separation of mixtures, for which zeolites are used extensively.

Item Type: Journal Article
Publication: The Journal of Physical Chemistry B
Publisher: American Chemical Society
Additional Information: Copyright of this article belongs to American Chemical Society.
Department/Centre: Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Division of Mechanical Sciences > Chemical Engineering
Date Deposited: 23 Mar 2007
Last Modified: 01 Mar 2012 08:51
URI: http://eprints.iisc.ac.in/id/eprint/9828

Actions (login required)

View Item View Item